How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Medical Doctor
Category: Neurology
Satisfied Customers: 52566
Experience:  Medical Doctor Trained at a Top Academic Institution
55099014
Type Your Neurology Question Here...
Dr. Phil, MD is online now
A new question is answered every 9 seconds

I have peripheral neuropathy from a high dose cisplatin

Customer Question

Hello,
I have peripheral neuropathy from a high dose cisplatin treatment. Glove and stocking distribution. I have paresthesia but no weakness. Symptoms have been stable for a couple of months but not improving. I have notices stiffness in my legs, especially back of ankles if I'm not walking for a while. Is that due to the neuropathy?
Thank you
Submitted: 1 year ago.
Category: Neurology
Expert:  Dr. Phil, MD replied 1 year ago.
do you take any meds of any type?
Customer: replied 1 year ago.
I was taking lots of meds while on chemo (ended feb 6 2015) but I am taking only effexor XR 150 mg hs now. And the. Occasionnal advil, tylenol and zantac
Expert:  Dr. Phil, MD replied 1 year ago.
That could be from chemo but it could also be coming from your low back
maybe degenerative discs
I would see your doctor and get some xrays of the low back
Customer: replied 1 year ago.
I did see a doctor who has confirmed that the peripheral neuropathy is due to the cisplatin. I had a spine MRI which was normal.
My question specifically relates to the stiffness in my ankles and lower calfs which is relatively new (noticed in the past few weeks), and whether the neuropathy is responsible for that or not.
Thank you
Expert:  Dr. Phil, MD replied 1 year ago.
yes, I believe it is.The nerves and muscles degenerate as a response to the neuropathy. This can cause pain.I suggest you get physical therapy ASAP to prevent further damage